Special Issues

A robust adaptive grid method for singularly perturbed Burger-Huxley equations

  • Received: 01 November 2019 Revised: 01 July 2020 Published: 31 July 2020
  • 65M06, 65M12, 65M50

  • In this paper, an adaptive grid method is proposed to solve one-dimensional unsteady singularly perturbed Burger-Huxley equation with appropriate initial and boundary conditions. Firstly, we use the classical backward-Euler scheme on a uniform mesh to approximate time derivative. The resulting nonlinear singularly perturbed semi-discrete problem is linearized by using Newton-Raphson-Kantorovich approximation method which is quadratically convergent. Then, an upwind finite difference scheme on an adaptive nonuniform grid is used for space derivative. The nonuniform grid is generated by equidistribution of a positive monitor function, which is similar to the arc-length function. It is shown that the presented adaptive grid method is first order uniform convergent in the time and spatial directions, respectively. Finally, numerical results are given to validate the theoretical results.

    Citation: Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations[J]. Electronic Research Archive, 2020, 28(4): 1439-1457. doi: 10.3934/era.2020076

    Related Papers:

  • In this paper, an adaptive grid method is proposed to solve one-dimensional unsteady singularly perturbed Burger-Huxley equation with appropriate initial and boundary conditions. Firstly, we use the classical backward-Euler scheme on a uniform mesh to approximate time derivative. The resulting nonlinear singularly perturbed semi-discrete problem is linearized by using Newton-Raphson-Kantorovich approximation method which is quadratically convergent. Then, an upwind finite difference scheme on an adaptive nonuniform grid is used for space derivative. The nonuniform grid is generated by equidistribution of a positive monitor function, which is similar to the arc-length function. It is shown that the presented adaptive grid method is first order uniform convergent in the time and spatial directions, respectively. Finally, numerical results are given to validate the theoretical results.



    加载中


    [1] Multidimensional nonlinear diffusion arising in population genetics. Adv. Math. (1978) 30: 33-76.
    [2] Numerical simulation of the generalized Huxley equation by He's variational iteration method. Appl. Math. Comput. (2007) 186: 1322-1325.
    [3] R. E. Bellman and R. E. Kalaba, Quasilineaization and Nonlinear Boundary-Value Problems, Modern Analytic and Computional Methods in Science and Mathematics, Vol. 3 American Elsevier Publishing Co., Inc., New York 1965.
    [4] Uniform pointwise convergence for a singularly perturbed problem using arc-length equidistribution. J. Comput. Appl. Math. (2003) 159: 25-34.
    [5] Uniform convergence analysis of finite difference approximations for singular perturbation problems on an adapted grid. Adv. Comput. Math. (2006) 24: 197-212.
    [6] An adaptive grid method for singularly perturbed time-dependent convection-diffusion problems. Commum. Comput. Phys. (2016) 20: 1340-1358.
    [7] A uniformly convergent scheme on a nonuniform mesh for convection-diffusion parabolic problems. J. Comput. Appl. Math. (2003) 154: 415-429.
    [8] Spectral collocation method and Darvishi's preconditionings to solve the generalized Burgers-Huxley equation. Commun. Nonlinear Sci. Numer. Simul. (2008) 13: 2091-2103.
    [9] Bursting oscillations near codimension-two bifurcations in the Chay neuron model. Int. J. Nonlinear Sci. Numer. Simul. (2006) 7: 59-63.
    [10] The parameter uniform numerical method for singularly perturbed parabolic reaction-diffusion problems on equidistributed grids. Appl. Math. Lett. (2013) 26: 1053-1060.
    [11] Uniformly convergent numerical method for singularly perturbed parabolic initial-boundary-value problems with equidistributed grids. Int. J. Comput. Math. (2014) 91: 553-577.
    [12] Robust numerical scheme for singularly perturbed convection-diffusion parabolic initial-boundary-value problems on equidistributed grids. Comput. Phys. Commun. (2014) 185: 2008-2019.
    [13] A singular perturbation approach to solve Burgers-Huxley equation via monotone finite difference scheme on layer-adaptive mesh. Commun. Nonlinear Sci. Numer. Simul. (2011) 16: 1825-1844.
    [14] A note on the Adomian decomposition method for the generalized Huxley equation. Appl. Math. Comput. (2006) 181: 1439-1445.
    [15] Solving the generalized Burgers-Huxley equation using the adomian decomposition method. Math. Comput. Model. (2006) 43: 1404-1411.
    [16] Adomian decomposition method for Burgers-Huxley and Burgers-Fisher equations. Appl. Math. Comput. (2004) 159: 291-301.
    [17] A numerical solution of the generalized Burgers-Huxley equation by spectral collocation method. Appl. Math. Comput. (2006) 178: 338-344.
    [18] A new domain decomposition algorithm for generalized Burgers-Huxley equation based on Chebyshev polynomials and preconditioning. Chaos Solitons Fractals (2009) 39: 849-857.
    [19] A uniformly convergent numerical method on non-uniform mesh for singularly perturbed unsteady Burger-Huxley equation. Appl. Math. Comput. (2008) 195: 688-706.
    [20] A computational meshless method for the generalized Burger's-Huxley equation. Appl. Math. Model. (2009) 33: 3718-3729.
    [21] Maximum norm a posteriori error estimates for a one-dimensional convection-diffusion problem. SIAM J. Numer. Anal. (2001) 39: 423-441.
    [22] A robust adaptive method for quasi-linear one-dimensional convection-diffusion problem. SIAM J. Numer. Anal. (2001) 39: 1446-1467.
    [23] A robust adaptive grid method for a system of two singularly perturbed convection-diffusion equations with weak coupling. J. Sci. Comput. (2014) 61: 1-16.
    [24] The spike order of the winnerless competition (WLC) model and its application to the inhibition neural system. Int. J. Nonlin. Sci. Numer. Simul. (2005) 6: 133-138.
    [25] Numerical solutions of generalized Burgers-Fisher and generalized Burgers-Huxley equations using collocation of cubic $B$-splines. Int. J. Comput. Math. (2015) 92: 1053-1077.
    [26] B-spline collocation algorithm for numerical solution of the generalized Burger's-Huxley equation. Numer. Methods Partial Differential Equations (2013) 29: 1173-1191.
    [27] Operator compact method of accuracy two in time and four in space for the solution of time dependent Burgers-Huxley equation. Numer. Algorithms (2015) 70: 591-605.
    [28] High-order finite difference schemes for numerical solutions of the generalized Burgers-Huxley equation. Numer. Methods Partial Differential Equations (2011) 27: 1313-1326.
    [29] H.-G. Roos, M. Stynes and L. Tobiska, Numerical Methods for Singularly Perturbed Differential Equations, Convection-diffusion and flow problems. Springer Series in Computational Mathematics, 24. Springer-Verlag, Berlin, 1996. doi: 10.1007/978-3-662-03206-0
    [30] J. Satsuma J, Topics in Soliton Theory and Exactly Solvable Nonlinear Equations, World Scientific, Singapore, 1987.
    [31] Solitary wave solutions of the generalised Burgers-Huxley equation. J. Phys. A (1990) 23: 271-274.
    [32] Travelling wave solutions of generalized forms of Burgers, Burgers-KdV and Burgers-Huxley equations. Appl. Math. Comput. (2005) 169: 639-656.
    [33] G.-J. Zhang, J.-X. Xu, H. Yao et al., Mechanism of bifurcation-dependent coherence resonance of an excitable neuron model, Int. J. Nonlin. Sci. Numer. Simul., 7 (2006), 447-450.
  • Reader Comments
  • © 2020 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(1550) PDF downloads(325) Cited by(1)

Article outline

Figures and Tables

Figures(5)  /  Tables(8)

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog